Pramipexole and augmentation

I have been reducing my slow release Pramipexole, which has not been too bad, now down to 026mg per day and so far it has been really awful, at the time of writing this 7.40 pm it has been bad since about 6 pm so what it is going to be like when I go to bed I shall probably be hanging off the ceiling by then !! Saw my Neorologist and he would like me to come off them alltogether, and up the intake of Tramidol, Gabapenton and Clonazepam, but they do not work as well perhaps I need to alter the dose of each around Gabapentin does not work on its own with me but combined with Tramadol does help.Do not know enough about Clonazepam so do not know what works with it,or what to take with it, it does not work on its own.

Last night I only had about 2 hours sleep as my legs were so bad (shame there is such c___on the telly at night !!)

Otherwise I might just stick to the .52mg slow release Pramipezole once daily as that did not seem to be too bad the only worry is about augmentation again.

Any help or advice would be very gratefully received.

desperate_41

9 Replies

oldestnewest
  • You are suffering severe withdrawal from the Mirapex. By rights you should taper off it by .18 every 3 or 4 days. The tramadol and clonazepam are there to take up the slack for the while you are coming down.

    It IS HELL. Make no mistake. You will not be the first to experience this. But it can be survived.

    I can't advise you the doses of tramadol or clonazepam to take- but check out their leaflets or Google and be guided by that.

    You will not become addicted in the few weeks involved - so don't be put off by the scare stories out there. Just get through this.

    When you are off the Mirapex and get onto the Gaba ( I would advise checking out Horizant) life will be a lot lot lot better.

    Hang in there. Take vit c and ginger , turmeric powder and honey in drinks- hot water or milk.

    Good luck.

  • Madlegs 1

    Thanks a lot, what do the spices,honey and vit c do

    Regards

    desperate_41

  • 😅- nothing much! just distract you while you're making it up and make you feel good while drinking it.

    Actually - they are all very good at fortifying your immune system.

    If you want good info on coping with withdrawal have a look at Matt Finch site on Google . Withdrawal is the same- whether from opiates or nicotine or sugar.

    Cheers.

  • I am saying the same as Madlegs, the Tramadol, Gabapentin and the Clonazepan should all help while you are going through withdrawals. You need to ask your neuro what doses you should take as we cant tell you that. It isnt a easy process to go through, but like Madlegs said you will get through it, many on here have done the same. The last bit of getting off the Mirapex apparently is the worse part to go through.. Good luck.

  • Hi desperate sorry you are having a bad time,you are on quite a mixture of tabs and they are all pain killers aren't they,be carefull of the clonazepam I wouldn't touch them what ever they made me so Ill ,when I went back to doc he said yes they can do that ,you will get there it just takes time ,my legs have been going since 8.00 and still going ,good luck

  • Only the Tramadol is a pain killer. :)

  • I'm with Elisse on that one. Tramadol is a very mild narcotic while clonazepam (Klonopin) is an anti-anxiety medication like Valium and Xanax, and Gabapentin is an anti-convulsant - neither of which are for use as a pain reliever or pain killer. Unlike beady3, I think clonazepam is great. I don't use it for its intended purpose as an anti-anxiety pill, but I take one at bedtime at it gives me a very sound sleep.

  • Clonazepam is also used as a sleep aid. Not one i have tried or intend too as it has a long half life. Would be way toooo much for me. Tramadol is a synthetic opiate, i wouldnt exactly say it was mild. But not as strong as some other opiates.

  • Hi desperate,

    Like everyone above has said, it is a horrible experience, especially reducing that last little dose. Your body will be screaming for the dopamine. Ask your neurologist to advise on dose of tramadol during withdrawal, or look on the California rls website run by Dr Buchfuhrer where there are lots of questions on how to get through withdrawal and the drugs to take to get through those 3/4 weeks.

    Once you get through withdrawal your body will start to produce its own dopamine again and the other drugs like tramadol and gabapentin will start to be more effective.

    I wish you well,

    Jools

You may also like...